MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Inaccurate Delivery (2339); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The trailing haptic appears to be stuck between the plunger and cartridge on the returned photo.The returned photo shows an activated company device.The trailing haptic appears to be stuck between the plunger and cartridge.We are unable to determine the root cause for the reported complaint "trailing haptic did not fold and got wedged between blue plunger and cartridge".The product was not returned for analysis.The trailing haptics stuck is observed to be stuck between the plunger and cartridge on the returned photo.Straight trailing haptic may have occurred during the lens advancement resulting in the reported complaint.Straight trailing haptic may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical device (ovd)s may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly.If the operating room temperature is too high (greater than 23 degrees celsius or 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The directions for use (dfu) instructs: visually inspect the lens to determine the position of the leading and trailing haptics (refer to figure 7).Verify that the plunger is in contact with the trailing optic edge." based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens (iol) implant procedure, trailing haptic did not fold and it got wedged between the blue plunger and the cartridge which was straight trailing haptic.It was also stated that the lens was implanted and explanted.The lens and as a part of that haptic, was ripped off due to the delivery.Additional information recieved and stated that there was no patient harm.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23633538
Report Number9612169-2025-02348
Device Sequence Number21405388
Product Code HQL
UDI-Device Identifier00380652393799
UDI-Public(01)00380652393799(17)280707(11)250709(10)26068442
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26068442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/16/2026
Date Device Manufactured07/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD.
Patient Age66 YR
Patient SexFemale